Alert archive / New York / Special Marine Warnings in 2017
Special Marine Warning 13, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 1, 2017, 2:41 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2017, 2:41 PM EDT (18:41 UTC)
- Expired
- May 1, 2017, 3:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WHUS51 KBUF 011841
SMWBUF
LOZ030-011945-
/O.NEW.KBUF.MA.W.0013.170501T1841Z-170501T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT MON MAY 1 2017
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE LOWER NIAGARA RIVER...
* UNTIL 345 PM EDT.
* AT 241 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 NM SOUTHWEST OF
NIAGARA RIVER...MOVING NORTHEAST AT 50 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
FORT NIAGARA...NIAGARA RIVER...YOUNGSTOWN...LEWISTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WESTERN NEW
YORK.
LAT...LON 4314 7904 4316 7904 4322 7906 4324 7905
4326 7907 4327 7902 4324 7900 4314 7899
4312 7901 4311 7899 4310 7906 4312 7907
TIME...MOT...LOC 1841Z 234DEG 51KT 4318 7926
HAIL...0.00IN
WIND...40KTS
$$
HITCHCOCK2 follow-up statements
166
FZUS71 KBUF 011914
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT MON MAY 1 2017
LOZ030-011945-
/O.CON.KBUF.MA.W.0013.000000T0000Z-170501T1945Z/
314 PM EDT MON MAY 1 2017
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM EDT...
FOR THE FOLLOWING AREAS...
THE LOWER NIAGARA RIVER...
AT 313 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 NM NORTHEAST OF FORT NIAGARA TO 10 NM SOUTHWEST OF
GRAND ISLAND...MOVING EAST AT 35 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
LOCATIONS IMPACTED INCLUDE...
LEWISTON...YOUNGSTOWN...FORT NIAGARA... NIAGARA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WESTERN NEW
YORK.
LAT...LON 4314 7904 4316 7904 4322 7906 4324 7905
4326 7907 4327 7902 4324 7900 4314 7899
4312 7901 4311 7899 4310 7906 4312 7907
TIME...MOT...LOC 1913Z 259DEG 33KT 4346 7876 4295 7919
HAIL...0.00IN
WIND...40KTS
$$
JJR748
FZUS71 KBUF 011939
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT MON MAY 1 2017
LOZ030-011949-
/O.EXP.KBUF.MA.W.0013.000000T0000Z-170501T1945Z/
339 PM EDT MON MAY 1 2017
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 345 PM EDT...
THE AFFECTED AREAS WERE...
THE LOWER NIAGARA RIVER...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A
SIGNIFICANT THREAT TO BOATERS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WESTERN NEW
YORK.
LAT...LON 4314 7904 4316 7904 4322 7906 4324 7905
4326 7907 4327 7902 4324 7900 4314 7899
4312 7901 4311 7899 4310 7906 4312 7907
TIME...MOT...LOC 1939Z 234DEG 51KT 4346 7876 4295 7919
$$
JJRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 1, 2:36 PM EDT, 5 minutes earlier.
Area forecast discussion, May 1, 2:36 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
236 PM EDT Mon May 1 2017
.SYNOPSIS...
A strong cold front will cross the area this afternoon and evening.
This front will produce a line of storms with the potential for
damaging winds and heavy rainfall. In the wake of the front...much
cooler and unsettled weather will then overspread the region for the
rest of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 18Z we are tracking a line of strong to severe thunderstorms
over Northeast Ohio entering PA with multiple bowing segments
indicative of damaging wind potential. This line will continue to
track northeast and strengthen as it moves into western NY this
afternoon. A Tornado Watch is likely with recent SPC MCD at 95
percent as this line evolves into western NY. This convection is
supported by forecast wind profiles with 850mb winds increasing to
60 kts resulting in shear due to the increase in wind speed with
height. The strongly forced dynamics will support bowing segments
with damaging winds and even isolated tornadoes. Bowing segments
along the line could result in wind gusts 60 to 70 mph or greater.
The enhanced low-level helicity will also support the potential for
a few tornado spin ups along the QLCS line. Some isolated large hail
is also possible, but damaging wind gusts will be the main threat.
In addition to the severe weather threat, storms will produce
locally heavy rainfall with a risk for flooding. There is another
round of more significant rainfall expected this afternoon and
evening, with a potential for a large area of convection to develop.
It has been very wet, with flash flood guidance quite low. There is
a risk for both stream and creek flooding and flash flooding
depending on how the event plays out. Rainfall amounts greater than
1.25 inches in an hour could cause flash flooding in urban areas and
areas with steep terrain. Based on this have issued a flood watch
for the entire cwa.
Showers and thunderstorms will linger across eastern portions of the
cwa into this evening. Scattered showers and isolated thunderstorms
may develop right on the front itself, so will maintain chance PoPs
behind the main line which is expected to develop just ahead of the
front. After a brief break, the cyclonic flow from the upper low may
produce more (but generally light) showers later in the night.
Otherwise, temperatures should warm into the mid 70s to lower 80s
with the entire region, at least briefly, breaking into the warm
sector. The warmest temperatures will be east of the Genesee River
since it will take longer for the front and storms associated with
the front to reach this area. Temperatures will fall back into the
upper 40s to lower 50s tonight.
Tuesday a closed upper level low will begin the day over the SOO,
with a shortwave trough axis rotating across MI/OH. A LLJ will
increase ahead of this feature, with winds nearing 45 to 50 knots at
925 hPa. Convergence along this jet, along cyclonic flow within
upper level height falls aloft and a saturated lower sounding
profile will bring scattered to numerous rain showers through the
day. Greatest chances for showers will be across the upslope areas
east of the lakes.
In addition this strong LLJ will likely mix down to the surface
within a weak CAA regime. With daytime mixing heights likely to tap
into this strong flow aloft, downward momentum profiles suggest
winds 45 to 50 mph will be possible. Immediately east of Lake Erie,
across the lake plains and towards the Saint Lawrence Valley will
receive the worst of the gusty winds. There is still a little
uncertainty, if cloud cover maintains too much of a stable lower
layer, and will continue to just mention this threat in the HWO for
now.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
It will be quite cool by early May standards during this period...
as chilly Canadian air will pour across the Lower Great Lakes in the
wake of an exiting storm system over eastern Quebec. While
temperatures will average below normal...the bulk of this time
period will be mainly rain free...which is something we will not be
able to say for the the end of the week.
The base of a longwave trough will push a secondary cold front
across our region Tuesday night. This will touch off some scattered
showers...but more importantly...it will usher in a chilly airmass
that could lead to agricultural problems during the following night.
More on this in a moment. Temperatures late Tuesday night will drop
off into the upper 30s across much of the Srn Tier while lows will
be in the low to mid 40s elsewhere.
While there could be some leftover showers Wednesday morning (esp
across the North Country)...significantly mid level drying will take
place during the midday and afternoon. Meanwhile high pressure over
the Ohio Valley will gradually build across the Lower Great
Lakes...offering enough subsidence to possibly trap some of the
residual low level moisture. The result will be thinning clouds from
west to east...with stubborn stratus likely breaking later in the
day for at least partial sunshine. H85 temps near or just below zero
c will keep afternoon temperatures from climbing out of the lower
50s f in most areas...especially across the higher terrain of the
Srn Tier and Tug Hill region where readings may not escape the 40s.
The only potential problem that our region will have to deal with
during this time frame will come Wednesday night. As the
aforementioned area of high pressure moves across our region...
drying will continue in the low levels. While this would normally
set the stage for moderately strong radiational cooling...cirrus
will be thickening over the far western counties late Wednesday
night ahead of the next storm system. Given the early blossoming of
some fruit trees (esp over the Niagara Frontier)...this will
hopefully spare fruit growers from a damaging frost. A higher chance
for frost will be found east of Lake Ontario...but in that area...
the growing season is a little further behind. Mins Wednesday night
will generally be in the mid to upper 30s...with some lower 30s
possible east of Lake Ontario.
After a small window of relatively uneventful weather...conditions
will once again deteriorate on Thursday as a deepening storm system
will approach from the Lower Ohio Valley. A sub 1000mb surface low
will gradually work its way up the Ohio Valley during the course of
the day...while a wealth of GOMEX moisture will stream northward
towards the Lower Great Lakes. As the moisture deepens within the
sub tropical plume...lift will be provided be a strongly divergent
upper level flow and increasingly effective coupled H25 jet. Light
rain that will initially evaporate into a dry boundary layer during
the early morning will gradually work its way to the sfc and
intensify a bit during the midday and afternoon. The rain will
become widespread across all of western New York for the second half
of the day. Meanwhile will maintain just chc pops across the North
Country. Temperatures will remain on the cool side of normal with
highs forecast to be in the 50s. The mildest weather will be found
east of Lake Ontario where some early day sunshine and the later
onset of precipitation will encourage the mercury to approach 60.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Confidence remains exceptionally high that this will be a wet and
unsettled period. In fact...our forecast area will most likely be on
the receiving end of another significant rainfall...something that
we do not need after one of the wettest April's in recorded history.
The GEFS and ECMWF based ensembles (including the operational runs)
are in strong agreement that an unusually well organized storm for
early May will track from the Tennessee Valley across our forecast
area. This system will be more typical of a mid winter storm...both
in its intensity...upper level support and overall structure. The
only difference is that temperatures will be some 5 deg c too high
for a major snowstorm. That being said...
The pending storm system will be supported by a highly amplified
pattern...again...more typical of mid winter. A very strong...full
latitude ridge will be anchored over the western states while an
anomalously deep trough (-3 STD) with an early May return interval
of once every 10 years will be found over the eastern third of the
country. Despite the impressive climatology behind this pattern...
there will initially be two distinct branches within the deep
trough. The wet storm system that will bring a substantial rainfall
to our region will be found within the southern branch...but as we
work through the weekend...very robust energy within the northern
branch will dive south across the Upper Great Lakes to phase the two
into a broad closed low that will largely reside over western
Quebec.
Digging deeper into the details of this storm system...it will
already be raining across all of our forecast area as we open this
period Thursday evening...but the most significant rain will be yet
to come. A strongly divergent upper level flow will be in place
across the Lower Great Lakes Thursday night...while even stronger
forcing aloft will be generated from a coupled H25 jet. Meanwhile in
the low levels...increasing baroclinicity in the H925-85 layer will
establish a steep surface for a 40-50kt low level jet to impinge up
on. All of this lift will be accompanied by a wealth of Atlantic
moisture that will extend back across our region from the Delmarva
Peninsula. This will boil down to a steady rain Thursday...which
could prove to be heavy at times...mainly over the western counties.
Have taken the lead and raised pops to 90 regionwide.
On Friday...there is still a split between the various ensembles as
to whether the storm system will become vertically stacked in the
vcnty of Lake Erie or remain 'dynamic' in nature with a coupled jet
and continued low level baroclinicity for another 12 hours. Either
way...widespread rain will be found over all of our forecast area.
The sensible difference for the public will be whether the rain will
taper off to light rain and drizzle over the far western
counties...or remain generally consistent through the course of the
day. Again...will be bold and meteorologically consistent using 90
pops in such a scenario.
The mature storm system will track across our forecast area Friday
night. By this time...there should be the semblance of a dry slot
working across the Finger Lakes and portions of the Eastern Lake
Ontario region. This will help to limit the amount of pcpn for those
areas...but a weakening of the overall dynamics should be more of a
factor. As the system drifts over us...the vast majority of the
strong dynamics will be removed. This will only leave relatively
weak low level forcing...so am not expecting more than showers. As
this event draws closer...it may be more accurate to describe it as
light rain and/or drizzle...but that is a mute point from this
range.
On Saturday...the stacked storm sill be in the process of lifting
away to our north across Quebec. Cold advection in the wake of the
system will begin and we will be left with the likelihood of
additional showers as the core of the parent upper low drifts across
the region.
While the deep closed low will drift to the north into Canada for
Sunday and Monday...a wealth of low level moisture will continue to
circulate across our region while shortwaves rotating around the
periphery of the upper low will spawn additional showers.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
At 15Z a warm front extends along the Lake Ontario shoreline and just
north over the lake from BUF-ART. To the south of this, expect
mainly VFR with some IFR conditions with areas of light to moderate
rain showers through the late morning.
Expect mainly VFR conditions, light to moderate showers will taper
off to more scattered showers and possibly a thunderstorm in the 15Z
to 18Z timeframe. After this, a line of strong showers and
thunderstorms is expected to move across the region from west to
east between 18Z and 00Z Tuesday. Expect these storms to impact all
TAF sites at some point, with a 2-3 hour period of thunderstorms and
potentially strong gusty winds and heavy rains.
Patchy MVFR clouds may linger just behind the front early this
evening, but these should generally improve to VFR later in the
evening. A shortwave will bring more showers late tonight, with
patchy MVFR clouds returning.
Outlook...
Tuesday and Wednesday...VFR/MVFR with a chance of showers.
Thursday and Friday...MVFR/IFR in rain.
&&
.MARINE...
A strong cold front will cross the Lower Great Lakes from west to
east from mid afternoon through mid evening, and produce a line of
thunderstorms with strong winds and higher waves.
A period of moderate to strong southwesterly winds will then develop
Tuesday through Wednesday on both lakes, with the next round of
Small Craft Advisory conditions. Winds may approach gale criteria on
Lake Erie, but now it appears more likely than not that winds will
remain just below gale.
&&
.TIDES/COASTAL FLOODING...
A flood warning for lake shore flooding was issues for Tuesday
afternoon through Wednesday afternoon for Jefferson and Oswego
counties. Moderate to strong southwest to west winds will
develop Tuesday and Wednesday on Lake Ontario. This will result
in lakeshore flooding concerns on the east end of Lake Ontario.
Some of the most susceptible areas are the bays of Jefferson
County such as Chaumont Bay. Water levels will also likely rise
higher on the upper Saint Lawrence River in the Thousand Islands
region as the wind forces more water down the river, which can
produce flooding on some of the flood prone islands in the
river.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 4 PM Tuesday to 4 PM EDT
Wednesday for NYZ006-007.
Flood Watch until midnight EDT tonight for NYZ001>008-010>014-
019>021-085.
MARINE...None.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH
MARINE...CHURCH
TIDES/COASTAL FLOODING...HITCHCOCK/APFFELHazardous weather outlook, May 1, 2:24 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 224 PM EDT Mon May 1 2017 NYZ001>005-008-010>014-019>021-085-021830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Lewis-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 224 PM EDT Mon May 1 2017 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 185 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-021830- Oswego-Jefferson- 224 PM EDT Mon May 1 2017 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 185 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-021830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 224 PM EDT Mon May 1 2017 ...TORNADO WATCH 185 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ062>065-SLZ022-024-021830- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 224 PM EDT Mon May 1 2017 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
In the hours before
Special weather statement, May 1, 12:11 PM EDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Buffalo NY 1211 PM EDT Mon May 1 2017 NYZ001>008-010>014-019>021-085-011915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1211 PM EDT Mon May 1 2017 ...Strong to severe thunderstorms possible later this afternoon and evening... A cold front crossing Ohio during the midday will push across western and north central New York later this afternoon and evening. This front will generate more showers along with the likelihood of strong to severe thunderstorms. Winds aloft will be dangerously favorable for any thunderstorm to contain damaging winds of 60 mph or greater. For parts of the Finger Lakes Region and sites east of Lake Ontario where there has been at least partial sunshine through midday...winds aloft will also support supercells that could include isolated tornadoes. The severe weather potential will be greatest between 3 and 6 PM for the far western counties...between 5 and 7 PM for the Finger Lakes region...and between 6 and 9 PM for the Eastern Lake Ontario region. Along with the risk for widespread severe weather...there will be heightened concern for flooding due to slow moving downpours and very wet existing conditions. The threat of hydrologic issues will be greatest over the western counties. RSH
Special weather statement, May 1, 1:42 PM EDT, 59 minutes before
Special Weather Statement National Weather Service Buffalo NY 142 PM EDT Mon May 1 2017 NYZ001>008-010>014-019>021-085-011930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 142 PM EDT Mon May 1 2017 ...Strong to severe thunderstorms possible later this afternoon and evening... A cold front crossing eastern Ohio early this afternoon will plow across western and north central New York later this afternoon and evening. This front will generate more showers along with the strong likelihood of strong to severe thunderstorms. Winds aloft will be dangerously favorable for any thunderstorm to contain damaging winds of 70 mph or greater. For parts of the Finger Lakes Region and sites east of Lake Ontario where there has been at least partial sunshine...winds aloft will also support supercells that could include isolated tornadoes. The severe weather potential will be greatest between 3 and 6 PM for the far western counties...between 5 and 7 PM for the Finger Lakes region...and between 6 and 9 PM for the Eastern Lake Ontario region. Along with the risk for widespread severe weather...there will be heightened concern for flooding due to slow moving downpours and very wet existing conditions. The threat of hydrologic issues will be greatest over the western counties. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:20 PM EDT | Special Weather Statement | BUF | Ontario | 40 min |
| Apr 30, 9:57 PM EDT | Special Weather Statement | BUF | Niagara | 48 min |
| Apr 30, 10:09 PM EDT | Special Marine Warning | BUF | 81 min | |
| Apr 30, 10:34 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 41 min |
| May 1, 3:45 AM EDT | Lakeshore Flood Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 60 hr |
| May 1, 6:16 AM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 13 hr |
| May 1, 2:10 PM EDT | Special Marine Warning | BUF | 95 min | |
| May 1, 2:20 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 55 min |
| May 1, 2:40 PM EDT | Special Marine Warning | BUF | 65 min | |
| May 1, 3:00 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 60 min |
| May 1, 3:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| May 1, 3:26 PM EDT | Special Marine Warning | BUF | 94 min | |
| May 1, 3:47 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 58 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 55 min |
| May 1, 4:16 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 14 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 51 min |
| May 1, 4:28 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston | 62 min |
| May 1, 4:45 PM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 5 more | 3 hr |
| May 1, 4:49 PM EDT | Special Marine Warning | BUF | 116 min | |
| May 1, 4:52 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 53 min |
| May 1, 5:18 PM EDT | Small Craft Advisory | BUF | 47 hr | |
| May 1, 5:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 54 min |
| May 1, 5:38 PM EDT | Special Marine Warning | BUF | 97 min | |
| May 1, 5:46 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Wayne | 59 min |
| May 1, 6:09 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 66 min |
| May 1, 6:45 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Special Marine Warnings in New York, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.